Please help! Why am I shaking so much?

Discussion in 'Fibromyalgia and ME & Chronic Fatigue Syndrome' started by kjade, Sep 6, 2007.

  1. kjade

    kjade New Member

    I find that throughout my day, I am shaking uncontrollably. It usually starts after lunch (reactive hypoglycemia, maybe?) and my hands just keep shaking - it is terrible! I have had an EMG, which was normal, except for "slight" carpal tunnel. I also had brain MRI which revealed nothing. This shaking is embarassing - I must look like a drug addict or something to others. Even if my hands aren't trembling, I feel like I'm trembling inside (if that makes sense!) I do have a bulging disc in my neck, so I don't know if it's a nerve issue or not, since there was no evidence of pinched nerves or nerve damage in ALL the testing. Also been tested for diabetes which was negative.

    Now I have had anxiety/panic attacks for over 12 years, but never experienced this shaking/trembling feeling before, unless I was in a full panic attack. I am currently taking Lyrica (only 75 mg a day) and xanax for panic attacks, so I don't know if it's the meds that cause this.

    Am I alone with this, or is it all part of FMS?
    [This Message was Edited on 09/06/2007]
  2. monicaz49

    monicaz49 New Member

    Is it visible shaking? Mine is more of an inner feeling of shaking but not really being able to see it.
    Im hypoglycemic...and yes, if my sugar is low...i can feel jittery for sure...but this other type of jittering seems unrelated.
  3. ladude

    ladude New Member

    I had something similar and .05 mg klonopin helped.

    also after a long hot summer last year, I was dehydrated. With ME-CFS we sometimes have low blood volume. In my case after an IV, I felt better. The combination of both helped me. Now in the summer to stay hydrated I use hydrolyate, (used to be called gookinaid) it keeps them electrolytes balanced with out all junk in gatoraid.

    hope this helps

    LADude
  4. Doober

    Doober New Member

    I have an "attack" of the shakes. I have done nothing different from what I normally do and it just happens. Sometimes it is just slightly visible if you were staring at my hamnds and looking for it. A few times I have come home and my wife would ask if I was ok because she can see my hands shaking if I holding something or doing something with my hands.

    You know depending on my mood I guess I would just "shake it off"...lol. Other times when I know I did nothing different from the day before when it did not happen I would say to myself "what is it now". Drives you crazy sometimes. Whenever mentioned to the DR it seems like it is "no big deal", "May be nothing" or "Maybe you just (Add any of the thousands of excuses we have heard before)".
  5. jole

    jole Member

    I have this also....gee, guess I thought lots of us did. Don't know the answer for you. If those are the only meds you are on, I take neither of those and still have it. Some days I need to use both hands to pick things up because of the shaking. I usually feel quite weak at those times also. Some days it is all day long, other days just when I am really tired.

    My doctor did ask if any of my relatives had Parkinson's. No, they have not. That was all that she said about it. Wish I knew the answer also, but you are not alone with this.

    Friends - Jole
  6. woofmom

    woofmom New Member

    I stopped shaking when I stopped using fake cream in my morning cup of coffee.
  7. moonieray

    moonieray New Member

    Kjade, I am feeling that way right now. Got up dizzy with ringing (hissing) in my ears......took a shower and got dressed, but struggled, feeling like I was on a merry go round all the while. I know what you mean to feel it inside, it is like your body is having an earthquake, or bodyquake..believe me you are not alone with this, but don't know if it is FMS. I do know that it makes it worse when you are anxious. sorry i can't offer more info than that. linda
  8. jmq

    jmq New Member

    That was one of the many side effects I got from the Lyrica. I had to stop taking it. Not sure in your case so talk to your doctor.

    JMQ
  9. willruthie1965

    willruthie1965 New Member

    me too inner shakes visible shaking.Ihate it.Eating does seemtohelp .I snack on popcorn..Ruthie
  10. nightngale

    nightngale New Member

    I wake up to extreme tremors and shaking everyday and no one can figure it out and this is after beta blockers and xanax. Even doubled it all just made me more tired. I have been thru the mill trying to figure it out. And when I do anything physical I start shaking, esp in the heat. Like walking around with a hose or taking down trash, or sweeping.....when I wake up I get heart pounding and sob and coughing and I feel weak and sick and have to lie or sit till it goes away about 1/2 hr or more depending. It it awful! A neuro At Johns Hopkins knows not what it is and I am going to ask my copd doctor next week....its like no one wants to figure it out. I'm sorry you have to go thru it everyone...I take xanax daily and I don't have it all the time, the shaking, worst in a.m. Maybe you need your dose adusted? I take 4 mg daily and 1 to 2 mg klonopin to sleep.



    [This Message was Edited on 09/07/2007]








    [This Message was Edited on 09/07/2007]
  11. hannahfaid

    hannahfaid New Member

    was prescribed for me when I had shakes really bad from meds and nerves. I am no longer on that "combination " of meds and didn't need the propanolol anymore. But it's a suggestion if you want to take another drug, mention it to dr :)
    Hugs
    Hannah
  12. franglass

    franglass New Member

    I get terrible shakes in my hands, particularly after lunch, when the muscles tighten up in my shoulders. The pain specialist I go to has demonstrated how (in me, at least) that can be a manifestation of myofascial pain. All he had to do was push on a trigger point, and I went into orbit. When he used the cold laser treatment on it and relaxed it, my shaking (and the pain I didn't even realize I had -- because everything else hurts) went away.

    By the way, I was getting it particularly after lunch because I was working on the computer too long in the wrong position.

    This might not be your situation at all, but I thought it might be something to consider. Try pinching the muscle between your neck and shoulder joint when this is happening; if it is very tight, maybe the trigger points are worth investigating.

    I hope you feel better quick!!!

    Heidi
  13. CFS1992

    CFS1992 New Member

    Have you had your thyroid checked? My brother had lots of shaking of his hands, along with hair loss, when he had an overactive thyroid. Just a thought.
  14. stschn

    stschn New Member

    inside and out. I wrote it off as age related as I've read that many older folks have this problem. Of course I can't remember if I have had this all my CFS time or if it's new.
  15. nerdieduckie

    nerdieduckie New Member

    I have always shook fairly badly. It amuses all my friends, but certainly not me! Not when I am drinking from a glass bottle and hit myself in the mouth with it because of my shaking, or when I miss my mouth trying to eat.

    I'm on lyrica, so I always thought it was simply from that. Some days it is worse than others, and I also have the feeling where even if I'm not visibly shaking, I still feel shaky. I can't sit still for very long because if I do, I will feel like my head is bobbing and it drives me nuts!!
  16. mrlondon

    mrlondon Member

    This might be why lyrica can cause shaking in some people.
  17. erbach

    erbach New Member

    i found that i was allergic to caffeine and it was causing 100% of my anxiety/panic and trembling
  18. kjade

    kjade New Member

    There was a lot of info here that could be the reason for my trembling. I have been told I need to give up coffee (which I drink a lot at work to stay awake) so that could be it. Or it could be something in the food I eat since it seems to happen after lunch. I generally only eat a sandwich with turkey or chicken on white bread w/ mayo or mustard. Maybe I have an allergy to something in the bread?

    Or maybe it is what one poster said about the TRP in the shoulder from using a computer since that is what I do at work - that to me makes the most sense.

    I don't think it's Lyrica because I just started it and this has been ongoing. I think I will start to keep a journal and maybe I can figure out the culprit. It is comforting to know I'm not the only one though.
    Thanks again!
  19. nightngale

    nightngale New Member

    I have POTs postural orthostatic tachacardia, my bp and pulse jump around alot. My waking pulse used to be very high thus the beta blocker, and my bp would go up then way down, from say 140 over 95 to 95 over 60....I cannot drink caffeine, I had first panic attack with that...and sudafed....back to pots, I am having a another tilt table as no one can figure the sx out though they are better controlled with more xanax have you ever measured your pulse or bp during these attacks....look up POTSPLACE.COM..my sx used to be so bad I would sit in a chair shaking and could not drive till I got a new doc and more meds..good luck...the diet part could be a part of it I heard celiac and gluten intolerance can cause a world of sx.....
  20. Gothbubbles

    Gothbubbles New Member

    I have severe body spasms called myoclonis that began as shaking. Clonapin was the treatment given.

    Limit your activities that drain you, this could make things worse if you don't.